Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 7, 2006, 3:20 PM EDT for Hamilton County, Marion County, Indiana. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 3:20 PM EDT (19:20 UTC)
- Expired
- Apr 7, 2006, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:25 PM EDT | HAIL 1 | 1 N Carmel, IN | |
| Apr 7, 3:26 PM EDT | HAIL 1.75 | Carmel, IN | |
| Apr 7, 3:32 PM EDT | HAIL 0.88 | Carmel, IN | |
| Apr 7, 3:34 PM EDT | HAIL 1.5 | 2 Wnw Castleton, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:52 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 071920
SVRIND
INC057-097-071945-
/O.NEW.KIND.SV.W.0071.060407T1920Z-060407T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN CENTRAL INDIANA
NORTH CENTRAL MARION COUNTY IN CENTRAL INDIANA
* UNTIL 345 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES WEST OF WYNNEDALE...OR ABOUT 14 MILES
NORTHWEST OF INDIANAPOLIS...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CROWS NEST AROUND 325 PM EDT...
WILLIAMS CREEK AROUND 330 PM EDT...
CARMEL AROUND 335 PM EDT...
NOBLESVILLE AROUND 340 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4006 8624 3981 8625 3986 8601 3993 8609
4003 8587 4022 8586
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:50 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 7, 1:50 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 PM EDT FRI APR 7 2006 .DISCUSSION...MODELS ARE IN DECENT AGREEMENT. WL USE BLEND. MAIN FORECAST DILEMMA THIS TIME AROUND WL BE TIMING OF PRECIP ENDING TONIGHT. .SHORT TERM... FRONTAL BOUNDARY ACROSS NORTHERN INDIANA IS BEGINNING TO MOVE SOUTH AT 18Z INTO AN INCREASINGLY MOIST AND UNSTABLE AIRMASS. 17Z CAPES HAVE INCREASED TO 2500 OVER MUCH OF THE AREA WITH LITTLE REMAINING CIN. EXPECT THE FRONT TO MOVE SOUTH ACROSS THE FA THIS AFTERNOON AND EVENING EXITING BY 03Z. INSTABILITY AND DEEP LAYER SHEAR INDICATE A GOOD CHANCE FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. TEMPS WL GENERALLY BE IN THE UPPER 30S AFT FROPA. MOS GUIDANCE LOOKS GOOD. WL USE BLEND. .SATURDAY THROUGH MID WEEK... SATURDAY WL START A NICE STREAK WHEN IT COMES TO QUITE WX. HIGH PRESSURE WL SLIDE INTO FA DURING THE DAY. TIME SECTIONS SHOWING LOW CLOUDINESS BREAKING UP BY EARLY TO MID MORNING AS PLENTY OF DOWNWARD MOTION MVS INTO CWA. CAA QUICKLY FOLLOWS AS HIGH PRESSURE SINKS ACROSS FA. H85 WINDS COME OUT OF THE N/NE AT 20-25KT WITH TEMPS FALLING TO AROUND -6C ACROSS NRN FA BY 18Z. LATE AFTERNOON SUN SHOULD ALLOW TEMPS TO REMAIN IN THE UPPER 40S TO LOWER 50S EVEN WITH FALLING H85 TEMPS. MOS GUIDANCE HAS A GOOD HANDLE ON OVRALL TEMPS. WL USE BLEND. TIME SECTIONS CONT TO INDICATE MOSTLY CLEAR SKIES ACROSS CTRL INDIANA SAT NGT. THIS WL ALLOW FOR GOOD RADIATIONAL COOLING. TEMPS ARE EXPECTED TO DROP DOWN INTO THE UPPER 20S TO LOWER 30S. CAA CONTS BUT STARTS TO WEAKEN SOMEWHAT. MOS GUIDANCE CONTS TO LOOK REASONABLE. WL USE BLEND. RIDGE OF HIGH PRESSURE CONTS TO DOMINATE WX FOR START OF WEEK. TEMPS ARE EXPECTED TO CLIMB BACK INTO THE 60S AND 70S BY EARLY TO MID WEEK. NEXT CHANCE FOR PRECIP APPEARS TUE NGT INTO WED NGT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JO SATURDAY THROUGH MID WEEK...JB
Hazardous weather outlook, Apr 7, 1:00 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 100 PM EDT FRI APR 7 2006 INZ021-028>031-035>049-051>057-060>065-067>072-081100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1250 PM CDT FRI APR 7 2006 /1150 AM EDT FRI APR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED TO BEGIN AROUND OR SHORTLY AFTER 2 PM EDT ACROSS CENTRAL INDIANA. STORMS WILL BE SCATTERED ACROSS ALL OF CENTRAL INDIANA THIS AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. A MORE ORGANIZED AREA OF STORMS WILL ALSO DEVELOP ALONG A COLD FRONT DRAPED OVER NORTHERN INDIANA THIS AFTERNOON. THE SQUALL LINE THAT DEVELOPS WILL MOVE SOUTH THROUGH THE REGION THROUGH EARLY EVENING. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER THERE IS A SMALL CHANCE OF TORNADOES SOUTH OF A TERRE HAUTE TO SHELBYVILLE LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE TOWARDS THE MIDDLE OF NEXT WEEK. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. IN ADDITION...LOWLAND RIVER FLOODING IS EXPECTED TO DEVELOP FROM LATE THIS WEEKEND INTO EARLY NEXT WEEK ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...AND THE EEL RIVERS IN WEST CENTRAL AND SOUTHWEST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BETWEEN 200 PM EDT...100 PM CDT TO AROUND 800 PM EDT...700 PM CDT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS/OGREN
In the hours before
Local storm report, Apr 7, 2:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
219 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 NE INDIANAPOLIS 39.79N 86.13W
04/07/2006 E0.25 INCH MARION IN TRAINED SPOTTER
&&
MSHARTRALocal storm report, Apr 7, 2:24 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL CASTLETON 39.90N 86.05W
04/07/2006 E0.50 INCH MARION IN LAW ENFORCEMENT
&&
MSHARTRALocal storm report, Apr 7, 2:30 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL ROACHDALE 39.85N 86.80W
04/07/2006 E0.88 INCH PUTNAM IN LAW ENFORCEMENT
&&
MSHARTRALocal storm report, Apr 7, 2:39 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL SOUTHPORT 39.66N 86.12W
04/07/2006 E1.00 INCH MARION IN TRAINED SPOTTER
&&
MSHARTRALocal storm report, Apr 7, 2:44 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 SW ROACHDALE 39.82N 86.84W
04/07/2006 E0.50 INCH PUTNAM IN PUBLIC
TOWN OF FINCASTLE
&&
MSHARTRALocal storm report, Apr 7, 3:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL CASTLETON 39.90N 86.05W
04/07/2006 E0.75 INCH MARION IN AMATEUR RADIO
0257 PM HAIL CLERMONT 39.82N 86.32W
04/07/2006 E0.88 INCH MARION IN AMATEUR RADIO
0255 PM HAIL BEECH GROVE 39.72N 86.09W
04/07/2006 E1.75 INCH MARION IN PUBLIC
0255 PM HAIL 3 E FISHERS 39.95N 85.97W
04/07/2006 E0.75 INCH HAMILTON IN FIRE DEPT/RESCUE
0255 PM HAIL 5 NE INDIANAPOLIS 39.83N 86.08W
04/07/2006 E0.88 INCH MARION IN EMERGENCY MNGR
0308 PM HAIL THORNTOWN 40.13N 86.61W
04/07/2006 E0.88 INCH BOONE IN LAW ENFORCEMENT
0300 PM HAIL INDIANAPOLIS 39.78N 86.15W
04/07/2006 E1.00 INCH MARION IN LAW ENFORCEMENT
0300 PM HAIL GREENFIELD 39.79N 85.77W
04/07/2006 E0.75 INCH HANCOCK IN TRAINED SPOTTER
0245 PM HAIL NORTH SALEM 39.86N 86.64W
04/07/2006 E0.75 INCH HENDRICKS IN LAW ENFORCEMENT
0245 PM HAIL GREENFIELD 39.79N 85.77W
04/07/2006 E0.50 INCH HANCOCK IN TRAINED SPOTTER
0245 PM HAIL 5 NW GREENCASTLE 39.69N 86.91W
04/07/2006 E0.50 INCH PUTNAM IN TRAINED SPOTTER
&&
MSHARTRAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:15 PM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 35 min |
| Apr 7, 2:33 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 42 min |
| Apr 7, 2:37 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 38 min |
| Apr 7, 2:39 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion, Montgomery, Putnam | 51 min |
| Apr 7, 2:55 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison, Marion | 50 min |
| Apr 7, 2:56 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 49 min |
| Apr 7, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 32 min |
| Apr 7, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 31 min |
| Apr 7, 3:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush | 40 min |
| Apr 7, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 32 min |
| Apr 7, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 39 min |
| Apr 7, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 32 min |
| Apr 7, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 33 min |
| Apr 7, 3:46 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 29 min |
| Apr 7, 3:46 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 24 min |
| Apr 7, 3:48 PM EDT | Tornado Warning | IND | Hamilton, Hancock, Madison | 27 min |
| Apr 7, 3:54 PM EDT | Tornado Warning | IND | Brown, Monroe | 42 min |
| Apr 7, 3:56 PM EDT | Tornado Warning | IND | Howard, Tipton | 28 min |
| Apr 7, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 12 min |
| Apr 7, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 27 min |
| Apr 7, 4:19 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion | 41 min |
| Apr 7, 4:21 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 29 min |
| Apr 7, 4:33 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Shelby | 28 min |
| Apr 7, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 41 min |
| Apr 7, 4:40 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 50 min |
| Apr 7, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Sullivan, Vigo | 47 min |
| Apr 7, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 31 min |
| Apr 7, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 35 min |
| Apr 7, 4:49 PM EDT | Severe Thunderstorm Warning | IND | Henry | 16 min |
| Apr 7, 4:49 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 41 min |
| Apr 7, 4:52 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Johnson, Lawrence, Monroe | 38 min |
| Apr 7, 4:53 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 37 min |
| Apr 7, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 35 min |
| Apr 7, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Knox | 24 min |
| Apr 7, 4:59 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 46 min |
| Apr 7, 5:00 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 45 min |
| Apr 7, 5:03 PM EDT | Severe Thunderstorm Warning | IND | Madison | 27 min |
| Apr 7, 5:17 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan | 28 min |
| Apr 7, 5:26 PM EDT | Severe Thunderstorm Warning | IND | Henry | 30 min |
| Apr 7, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Owen | 41 min |
| Apr 7, 5:35 PM EDT | Flash Flood Warning | IND | Decatur | 3 hr |
| Apr 7, 5:39 PM EDT | Tornado Warning | IND | Decatur, Jennings | 48 min |
| Apr 7, 5:43 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 14 min |
| Apr 7, 5:48 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 41 min |
| Apr 7, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Daviess, Jackson, Lawrence, Martin | 38 min |
| Apr 7, 5:54 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Marion | 40 min |
| Apr 7, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 39 min |
| Apr 7, 6:49 PM EDT | Severe Thunderstorm Warning | IND | Henry | 17 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.